MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-10-3D-ES
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime bare embolization coil extended during repositioning and another became stuck in the sheath at the microcatheter hub.The patient was undergoing coil embolization surgery for treatment of an unruptured, amorphous, internal carotid¿posterior communicating artery (ic-pc) aneurysm with a max diameter of 5.7 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).A standard simple technique was used with a coil for the cerebral aneurysm.A non-medtronic 5 mm framing coil was placed.Difficulty arose in adjusting the catheter's position during implant of the axium coil, and coil unravelling occurred while inserting and retracting the coil, leading to its retrieval.The coil had been repositioned three times.There was no resistance during preparation or use and the device was flushed continuously during the procedure.When attempting to insert a second axium coil from the same lot, there was resistance and it became stuck at the sheath at the hub of the microcatheter.As a result, the coil was replaced with a product from another company, and the procedure was completed.No patient symptoms or complications were associated with this event.Ancillary devices include: stryker sl-10 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that it was unknown if there were any issues that resulted in the extension/unraveling that was experienced.The introducer sheath was held vertically when the implant coil was pulled back inside during hydration.The coil had come out of the introducer sheath smoothly.A continuous catheter flush was administered during the procedure.There was damage in the proximal area of the coil.There was no kink/damage to the catheter.The cause of the resistance was said to be the damage to the proximal area of the coil.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.For the 2nd coil, it was reported that no resistance was noted in the sheath when the device was removed from the sterile pouch and prepared.However, when the coil was subsequently transferred from the introducer sheath to the microcatheter, a coil stack apparently formed at the hub, and push resistance was encountered.One possible cause is that excessive pressure was applied to the junction between the hub and the introducer sheath, creating resistance or damaging the catheter hub itself, but because the actual product could not be retrieved, the root cause remains undetermined.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22900256
Report Number9617601-2025-01176
Device Sequence Number13027101
Product Code KRD
UDI-Device Identifier00847536021273
UDI-Public(01)00847536021273(17)251114(10)225490354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model NumberAPB-3.5-10-3D-ES
Device Catalogue NumberAPB-3.5-10-3D-ES
Device Lot Number225490354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/01/2025
09/22/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date09/18/2025
10/20/2025
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown